Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 47, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 1999, 3:54 PM EDT for Crawford County, Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 1999, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 6, 1999, 5:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:40 PM EDT | Thunderstorm Wind | Countywide, PA | Many trees and power lines downed in the Meadville and Titusville areas. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 061954 RRA SVRCLE PAC039-062100- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 354 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY PA IN NORTHWESTERN PENNSYLVANIA * UNTIL 500 PM EDT * AT 353 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF MEADVILLE OR 2 MILES WEST OF CONNEAUTVILLE... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... CONNEAUTVILLE SAEGERTOWN MEADVILLE CENTERVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:12 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 6, 3:12 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT TUE JUL 6 1999 SEVERE WEATHER HAS BECOME QUITE ACTIVE OVER THE LAST HOUR AS CONVECTION HAS FIRED ALONG A POST FRONTAL TROUGH WHERE CONVERGENCE HAS INCREASED SIGNIFICANTLY. STRONGEST LI WERE DEPICTED FOR THIS AFTERNOON ACROSS THE AREA WHERE CONVECTION HAS DEVELOPED. STRONG TO SVR CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SVR WX WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTHERN OHIO UNTIL 8 PM THIS EVENING. ONCE TROUGH SWINGS THROUGH THIS EVENING...CLEARING SKIES WILL MOVE INTO THE REGION AND SET UP FOR A PLEASANT OVERNIGHT PERIOD. SFC HIGH PRESSURE WILL BUILD INTO THE REGION. FLOW WILL BE BRIEFLY FROM THE NW AND THEN SHIFT AROUND TO THE WEST AND ORIGINATE FM THE CENTRAL U.S. THIS LEADS ME TO BELIEVE THAT AIRMASS FOLLOWING THE FRONT WILL HAVE MODIFIED CONSIDERABLY. WILL STAY FAIRLY CLOSE TO GUIDANCE TEMPS FOR TOMORROW. HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THURSDAY UNTIL ANOTHER WARM FRONT APPROACHES THE AREA. PARTLY SUNNY SHOULD COVER IT FOR THURSDAY WITH A CHANCE OF THUNDERSTORMS EXPECTED TO THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL BE CLOSE TO GUIDANCE THROUGH THE REST OF THE PERIOD. WRK ZONES WILL BE OUT SHORTLY. .CLE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF CWA EXCEPT WILLIAMS...FULTON...AND LUCAS COUNTIES IN OHIO AND CRAWFORD AND ERIE COUNTIES OF PA UNTIL 8 PM. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.